Alert archive / California / Frost Advisories in 2006
Frost Advisory 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Dec 18, 2006, 1:51 PM PST for 4 counties in California. It took effect at Dec 19, 2006, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2006, 1:51 PM PST (21:51 UTC)
- In effect from
- Dec 19, 2006, 12:00 AM PST
- Expired
- Dec 19, 2006, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, San Mateo County, CA, Santa Clara County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 182151 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 151 PM PST MON DEC 18 2006 ...COLD TEMPERATURES WITH WIDESPREAD FREEZING TEMPERATURES POSSIBLE IN THE INLAND VALLEYS TONIGHT AND EARLY TUESDAY... .THE VERY COLD AIRMASS THAT PRODUCED FROSTY TEMPERATURES LAST NIGHT WILL REMAIN OVER THE REGION TONIGHT. EXPECT ANOTHER ROUND OF FREEZING TEMPERATURES ACROSS MUCH OF THE SAN FRANCISCO BAY AND MONTEREY BAY REGION. CAZ506-507-510-513-514-516-190600- /O.UPG.KMTR.FZ.A.0002.061219T0800Z-061219T1800Z/ /O.NEW.KMTR.FZ.W.0003.061219T0800Z-061219T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 151 PM PST MON DEC 18 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... ...FREEZE WATCH NO LONGER IN EFFECT... CLEAR SKIES AND LIGHT WINDS WILL HELP TO PRODUCE ANOTHER ROUND OF SUB FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING. LOW TEMPERATURES WILL BOTTOM OUT IN THE MID AND UPPER 20S BY EARLY TUESDAY MORNING. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE SHELTERED VALLEYS OF THE NORTH BAY WHERE LOWS MAY PLUNGE TO THE LOWER 20S AND POSSIBLY THE UPPER TEENS. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT WITH FREEZING TEMPERATURES POSSIBLE ONCE AGAIN FOR THE INLAND VALLEYS. WIDESPREAD FROST WILL LIKELY COINCIDE WITH THE FREEZING TEMPERATURES BOTH NIGHTS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. $$ CAZ508-190600- /O.NEW.KMTR.FR.Y.0004.061219T0800Z-061219T1700Z/ SAN FRANCISCO BAY SHORELINE- 151 PM PST MON DEC 18 2006 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... CLEAR SKIES AND LIGHT WINDS WILL HELP TO PRODUCE ANOTHER ROUND OF FREEZING OR NEAR FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING. LOW TEMPERATURES WILL BOTTOM OUT IN THE LOWER 30S BY EARLY TUESDAY MORNING. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT...BUT LOCATIONS WILL REMAIN ABOVE FREEZING. AREAS FROST WILL LIKELY COINCIDE WITH THE NEAR FREEZING TEMPERATURES TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MEHLE
3 follow-up statements
000 WWUS76 KMTR 190448 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 848 PM PST MON DEC 18 2006 ...COLD TEMPERATURES WITH WIDESPREAD FREEZING TEMPERATURES LIKELY IN THE INLAND VALLEYS TONIGHT AND EARLY TUESDAY... .THE VERY COLD AIRMASS THAT PRODUCED FROSTY TEMPERATURES ON SUNDAY NIGHT WILL REMAIN OVER THE REGION TONIGHT. EXPECT ANOTHER ROUND OF FREEZING TEMPERATURES ACROSS MUCH OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY REGION. CAZ506-507-510-513-514-516-191700- /O.CON.KMTR.FZ.W.0003.061219T0800Z-061219T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 848 PM PST MON DEC 18 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY FOR THE INLAND VALLEYS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS... CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL HELP TO PRODUCE ANOTHER ROUND OF SUB FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING. AT 8 PM MONDAY EVENING...TEMPERATURES HAD ALREADY FALLEN INTO THE MID 30S IN THE INLAND VALLEYS. TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS TONIGHT AND BOTTOM OUT IN THE MID TO UPPER 20S EARLY TUESDAY MORNING. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE SHELTERED VALLEYS OF THE NORTH BAY WHERE LOWS MAY PLUNGE TO THE LOWER 20S AND POSSIBLY THE UPPER TEENS. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT WITH FREEZING TEMPERATURES POSSIBLE ONCE AGAIN FOR THE INLAND VALLEYS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS. $$ CAZ508-191700- /O.CON.KMTR.FR.Y.0004.061219T0800Z-061219T1700Z/ SAN FRANCISCO BAY SHORELINE- 848 PM PST MON DEC 18 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY FOR BAYSIDE SECTIONS OF THE SAN FRANCISCO BAY REGION... CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL HELP TO PRODUCE ANOTHER ROUND OF FREEZING OR NEAR FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING. LOW TEMPERATURES WILL BOTTOM OUT IN THE LOWER 30S BY EARLY TUESDAY MORNING. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT...BUT TEMPERATURES SHOULD REMAIN ABOVE FREEZING THEN. AREAS FROST WILL LIKELY COINCIDE WITH THE NEAR FREEZING TEMPERATURES TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ DYKEMA
000 WWUS76 KMTR 191332 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 532 AM PST TUE DEC 19 2006 ...COLD TEMPERATURES WITH WIDESPREAD FREEZING TEMPERATURES IN THE INLAND VALLEYS THIS MORNING... .A DRY AND COLD AIRMASS OVER CENTRAL CALIFORNIA HAS BROUGHT SUB FREEZING TEMPERATURES TO ALL BUT THE IMMEDIATE SAN FRANCISCO BAY AND THE PACIFIC COASTLINE EARLY THIS MORNING. CAZ506-507-510-513-514-516-191700- /O.CON.KMTR.FZ.W.0003.000000T0000Z-061219T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 532 AM PST TUE DEC 19 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE INTERIOR VALLEYS OF THE NORTH AND EAST BAY...THE NORTH BAY MOUNTAINS...THE SANTA CLARA VALLEY...MONTEREY BAY...THE SALINAS VALLEY...HOLLISTER VALLEY AND CARMEL VALLEY. SUB FREEZING TEMPERATURES OF 28 DEGREES OR COLDER ARE OCCURRING OR IMMINENT IN THE WARNED AREA. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS. $$ CAZ508-191700- /O.CON.KMTR.FR.Y.0004.000000T0000Z-061219T1700Z/ SAN FRANCISCO BAY SHORELINE- 532 AM PST TUE DEC 19 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE SAN FRANCISCO BAY SHORELINE. TEMPERATURES HAVE FALLEN INTO THE 32 TO 35 DEGREE RANGE THIS MORNING ACROSS THE SAN FRANCISCO BAY SHORELINE AND IS RESULTING IN AREAS OF FROST. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$
000 WWUS76 KMTR 191653 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 853 AM PST TUE DEC 19 2006 CAZ506-507-510-513-514-516-191800- /O.EXP.KMTR.FZ.W.0003.000000T0000Z-061219T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 853 AM PST TUE DEC 19 2006 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES ARE GRADUALLY RISING ABOVE FREEZING THIS MORNING ACROSS THE BAY AREA. THEREFORE...THE FREEZING WARNING WILL BE ALLOWED TO EXPIRE. $$ CAZ508-191800- /O.EXP.KMTR.FR.Y.0004.000000T0000Z-061219T1700Z/ SAN FRANCISCO BAY SHORELINE- 853 AM PST TUE DEC 19 2006 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES ARE GRADUALLY RISING ABOVE FREEZING THIS MORNING ACROSS THE BAY AREA. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Dec 18, 8:44 AM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 18, 8:44 AM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
844 AM PST MON DEC 18 2006
.DISCUSSION...WHAT A FROSTY START TO THE DAY. MOST LOCATIONS ACROSS
THE BAY AREA THIS MORNING WERE COLD AND IN THE UPPER 20S TO LOWERS
30S. IN FACT...A FEW LOCATIONS IN THE SHELTERED VALLEYS OF THE
NORTHBAY ACTUALLY TUMBLED INTO THE UPPER TEENS AND LOWER 20S.
BESIDES THE COLD MORNING LOWS...WIDESPREAD FROST WAS ALSO OBSERVED
ACROSS MUCH OF THE DISTRICT. THIS MORNING HAS BEEN THE
COLDEST SO FAR THIS SEASON AND IS SURPRISINGLY COLDER THAN MUCH OF
NEW ENGLAND. THE COLD TEMPERATURES ARE RIGHT ON CUE WITH THE START OF
THE WINTER SOLSTICE ONLY A FEW DAYS AWAY. THE OAKLAND MUSEUM WAS THE
ONLY LOCATION TO OFFICIALLY BREAK ANY RECORDS FOR LOW TEMPERATURES
(SEE SFORERMTR).
THIS COLD SNAP IN THANKS TO A RELATIVELY COLD AIRMASS AND STRONG
HIGH PRESSURE COVERING MUCH OF THE PAC NW AND THE EPAC. THIS LARGE
AREA OF HIGH PRESSURE HELPED TO CREATE LIGHT WINDS AND DRY
CONDITIONS...WHICH IS IDEAL FOR RADIATIONAL COOLING. SOME
RECOVERY IS EXPECTED TODAY WITH WINDS BECOMING NE OR
SLIGHTLY OFFSHORE. HOWEVER...HIGH TEMPERATURES SHOULD BE CLOSE TO
NORMAL OR JUST BELOW CLIMO.
AS FOR TONIGHT...LOW TEMPERATURES WILL ONCE AGAIN MAKE A RUN AT THE
RECORD BOOKS. TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH
RADIATIONAL COOLING...BUT WOULD NOT BE SURPRISED IF MOST LOCATIONS
CAME IN A FEW DEGREES COLDER TOMORROW MORNING. THE CURRENT FORECAST
HAS A FREEZE WATCH FOR TONIGHT(SFONPWMTR)...BUT THIS WILL LIKELY BE
UPGRADED TO A FREEZING WARNING. AS POINTED OUT BY THE NIGHT
SHIFT...THE SFO BAY ZONE MAY NEED A FROST ADVY.
TOMORROW AND TOMORROW TONIGHT WILL BE SIMILAR TO TODAY WITH NEAR
NORMAL HIGHS AND COLD OVERNIGHT LOWS. THERE AFTER...THE WEATHER
WILL REMAIN QUIET UNTIL THURSDAY WHEN A COLD FRONT IS FORECAST TO
APPROACH FROM THE WEST.
&&
.AVIATION...PREVIOUS...DRY OFFSHORE FLOW BRINGING CLEAR SKIES THROUGH
TUESDAY. WINDS WILL BE LIGHT OFFSHORE OVER THE SFO BAY AREA BUT
WINDS IN THE EAST BAY HILLS WILL BE LOCALLY 15-20 MPH. OFFSHORE FLOW
NOT EXPECTED TO BE STRONG IN THE AFTERNOON AND A WINDS WILL
BECOME LIGHT ONSHORE.
&&
.MTR...WATCHES/WARNINGS/ADVISORIES...
.TNGT/EARLY TUESDAY...FREEZE WATCH FOR MOST
INLAND AREAS OF THE SAN FRANCISCO AND MONTEREY
BAY AREAS.
PUBLIC FORECAST: MEHLE
AVIATION/MARINE: W PI/C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 18, 4:30 AM PST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 430 AM PST MON DEC 18 2006 CAZ506-507-510-513-514-516-190000- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY INCLUDING SAN JOSE-MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 430 AM PST MON DEC 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TODAY AND TONIGHT COLD TEMPERATURES ARE EXPECTED EARLY THIS WEEK. A FREEZE WATCH HAS BEEN ISSUED FOR LATE MONDAY NIGHT AND TUESDAY MORNING. COLDEST TEMPERATURES ARE EXPECTED IN THE INLAND VALLEYS WHERE OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S. * FREEZE WATCH...SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLD OVERNIGHT LOWS ARE EXPECTED ONCE AGAIN TUESDAY NIGHT AND EARLY WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRENCHLEY
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:51 PM PST | Freeze Warning | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, Santa Clara and 1 more | 19 hr |
Nearby
Frost Advisories in California, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.